Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Regular overrings of regular local rings


Author: Judith Sally
Journal: Trans. Amer. Math. Soc. 171 (1972), 291-300
MSC: Primary 13H05
Erratum: Trans. Amer. Math. Soc. 213 (1975), 429.
MathSciNet review: 0309929
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The local factorization theorem of Zariski and Abhyankar characterizes all $ 2$-dimensional regular local rings which lie between a given $ 2$-dimensional regular local ring $ R$ and its quotient field as finite quadratic transforms of $ R$. This paper shows that every regular local ring $ R$ of dimension $ n > 2$ has infinitely many minimal regular local overrings which cannot be obtained by a monoidal transform of $ R$. These overrings are localizations of rings generated over $ R$ by certain quotients of elements of an $ R$-sequence. Necessary and sufficient conditions are given for this type of extension of $ R$ to be regular.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 13H05

Retrieve articles in all journals with MSC: 13H05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1972-0309929-3
PII: S 0002-9947(1972)0309929-3
Keywords: Regular local ring, overring, valuation domain, monoidal and quadratic transforms of a regular local ring, dimension formula, $ R$-sequence, locality, analytically irreducible domain
Article copyright: © Copyright 1972 American Mathematical Society